Forum

Methylprednisolone side effect help...

Im on Methylprednisolone 500mg a day for 5 days (Medrone), today was day 3 but Im noticing my chest feels quite tight and it feels a little uncomfortable…

Anybody else experienced this?

Not sure if its the tablets and normal or a combination of the tablets and a baby taking up all the space in there… should I be calling the doctor to query this??

Hi

I would stop taking it immediately and seek medical attention asap. Speak to out of hours GP but any medication that makes your chest feel tight/uncomfortable you need to speak to them urgently. Have you had any swelling, lips tingle/itchy tonuge? it may be a reaction to the drug.

Get it checked just to make sure

F

Hi,

Yes I think it’s very important to get it checked. It may well be nothing but you shouldn’t risk it for the sake of a call to your dr or MS nurse etc.

Hope you’re feeling better soon

Char

xxx

Hiya, thanks both… Im not in contac t with an ms nurse yet but I was told any problems i should contact my antenatal consultant.

No tingling or itching or swelling… occasionally feel a bit hot though.

I will call them tomorrow and try and see someone asap.

Thankyou both :slight_smile:

I had a very bad reaction to Methylprednisolone a lot of very severe tightness in my chest, my heart beating really fast blured vision and other things. It was way worse than the bad relapse I was having at the time. I think some people just react very badly to steroids… So, dont worry too much, but do talk to a doctor, especially as you are pregnant!

Yeah will def be calling tomorrow morning.

Its difficult to know whats what 1, being pregnant 2, numb from pretty much the chest down plus the steroids, i dont know what’s what!

Methylprednisolone can be nasty. I refuse the steroids now - every time I’ve been given 1000mg a day over 3 days, and every time I feel like I’ve had a kicking, the taste lasts for a week after the course has finished, and in general I feel rotten. It’s going to be a particularly severe relapse that will make me accept the steroids again.

Hope you feel better soon

Luisa x

Hi Definetley- first thing in the morning- contact the doctor or go to an out patients at a and e- ask them to take your pulse and your blood pressure- last time I had IV sterois, my pulse fell to 32- should be 80.

Let us know how you get on.

Lottie.x

Thanks everyone, I’ll be phoning in the morning and will be sure to update after :slight_smile:

xx

Went to see my GP, and she listened to chest and took BP, and said the chest tightness is probably anxiety and to put on a brave face…?? lol

She wasnt aware of my diagnosis until I told her, as its so recent, and I cant say Im confident in what she says… (her diagnosis of all the numbness and walking problems was varicus veins, and I was given compression stockings lol - no sign of those varicous veins tho! Lol)

But anyway, baby is moving well still and tomorrow is my last day of the medrone so I guess all shall be ok!!